MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS
Model Number ZCT525
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The intraocular lens (iol) is not returning for evaluation as it is discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that patient had unexpected post-op refraction after implant of a model zct525 tecnis toric iol (intraocular lens) in his right eye (od).Pre-op refraction: -7.75 -7.75 x 070; post-op refraction: -3.00 -4.75 x 045; ucva (uncorrected visual acuity): cfs (counting fingers); bcva (best corrected visual acuity): 20/200.Through follow-up, the lens was explanted and replaced with a model ar40e.The patient was seen on (b)(6) 2018.Vision was 2100 and patient can only count fingers.No additional information provided.
 
Additional Manufacturer Narrative
Additional information: based on new information, there were no patient injuries, but customer was not certain if incision enlargement was performed.The customer stated that the patient was last seen on (b)(6) 2018.They did an auto refract evaluation with a result of 2100.They did a post-op contact lens fitting and ordered post-graft rigid permeable gas (rpg) contact lenses for the patient.It was also noted that patient still has a quite of cylinder and has a scheduled appointment with the doctor in (b)(6).Device available for evaluation? yes.Returned to manufacturer on: 10/2/2018.Device returned to manufacturer? yes.Device evaluation: the product was received in a lens case.The product is inspected by a qualified inspector using a microscope with a 12x magnification.It can seen dirt particles are present and the optic body is damaged on the posterior side, also it can be seen that the optic body is being cut in most probably to make explant possible.The complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to specifications.A search revealed that no similar complaints were received for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key7920566
Report Number9614546-2018-00925
Device Sequence Number16628600
Product Code HQL
UDI-Device Identifier05050474603370
UDI-Public(01)05050474603370(17)230125
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/25/2023
Device Model NumberZCT525
Device Catalogue NumberZCT525U100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/30/2018
Supplement Date Received by Manufacturer09/28/2018
10/25/2020
Initial Report FDA Received Date09/28/2018
Supplement Report FDA Received Date10/26/2018
11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Date Report Sent to FDA01/01/2005